Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 212, NWS Tulsa, OK

July 30, 2018Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 2:21 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2018, 2:21 PM CDT (19:21 UTC)
Expired
Jul 30, 2018, 3:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WUUS54 KTSA 301921
SVRTSA
OKC113-117-302000-
/O.NEW.KTSA.SV.W.0212.180730T1921Z-180730T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
221 PM CDT MON JUL 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 300 PM CDT.

* At 220 PM CDT, severe thunderstorms were located along a line
  extending from 2 miles south of Hardy to 2 miles northwest of Kaw
  Lake to 2 miles northwest of Ponca City, moving southeast at 40
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Fairfax...                        Shidler...
  Ralston...                        Burbank...
  Grainola...                       Foraker...
  Sooner Lake...                    Southern Kaw Lake...
  Webb City...                      Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9638 3645 9663 3633 9693 3634 9703
      3651 9703 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675 3700 9671
TIME...MOT...LOC 1920Z 329DEG 35KT 3694 9679 3680 9690 3672 9712 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
818 
WWUS54 KTSA 301939
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
239 PM CDT MON JUL 30 2018

OKC113-117-302000-
/O.CON.KTSA.SV.W.0212.000000T0000Z-180730T2000Z/
Osage OK-Pawnee OK-
239 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE COUNTIES...

At 239 PM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Foraker to 2 miles northwest of
Burbank to 6 miles southeast of Ponca City, moving southeast at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Fairfax...                        Shidler...
Ralston...                        Burbank...
Grainola...                       Foraker...
Sooner Lake...                    Southern Kaw Lake...
Webb City...                      Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9638 3645 9663 3633 9693 3634 9703
      3651 9703 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675 3700 9671
TIME...MOT...LOC 1939Z 318DEG 29KT 3686 9666 3672 9677 3664 9699 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:26 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 30, 10:26 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1026 AM CDT Mon Jul 30 2018

...UPDATE...

.DISCUSSION...
Overnight MCS is moving out of southeast Oklahoma and western
Arkansas this morning and additional storm development this
afternoon is pretty low south of Interstate 40. New storms are
moving into far northeast Oklahoma this morning with scattered
development possible this afternoon. Looks like the sun will come
out for portions of the area this area this morning as skies try
to clear from west to east. Overall extensive cloud cover will
limit instability in the near term, and hold temperatures in the
70s this morning.

If airmass can destabilize by mid afternoon, additional storms are
possible across mainly northeast Oklahoma, with a low chance for
strong or marginally severe storms. After tonight, it will be dry
for the next several days, with a gradual warming trend by the end
of the week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....10

CORFIDI
Hazardous weather outlook, Jul 30, 12:55 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CDT Mon Jul 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CDT Mon Jul 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
A line of storms has formed in south central Kansas and will move
into far northeast Oklahoma mainly after 2 PM. Scattered storms
may also form in northeast Oklahoma or northwest Arkansas ahead
of this line. The main threat from the strongest storms will be
isolated damaging wind gusts and possibly some large hail. Storms
will diminish through the late afternoon into early evening hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
No rain is expected for the next few days after tonight.
Temperatures will still be a bit below seasonal normals through
mid week, but high temperatures will climb back into the low to
mid 90s by the end of the week.

weather.gov/tulsa contains additional information.

CORFIDI

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:26 AM CDTAreal Flood AdvisoryTSAPittsburg4 hr
Jul 30, 6:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
Jul 30, 6:32 AM CDTSpecial Weather StatementTSALatimer43 min
Jul 30, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha50 min
Jul 30, 7:27 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 30, 2:27 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 30, 2:50 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington55 min
Jul 30, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware3 hr
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more65 min
Jul 30, 3:39 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington51 min
Jul 30, 3:46 PM CDTSpecial Weather StatementTSACreek44 min
Jul 30, 3:56 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner49 min
Jul 30, 3:59 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek35 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more67 min
Jul 30, 4:41 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee49 min
Jul 30, 5:09 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah51 min
Jul 30, 5:45 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Jul 30, 6:36 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.